Thunderstorm Wind, Liberty
- When
- July 5, 4:26 PM CST
- Where
- Liberty County, 0.6 mi E of Devers
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.030, -94.590
A severe thunderstorm downed trees in Devers.
Late afternoon severe thunderstorms developed and produced strong winds that downed trees and damaged some roofs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Late afternoon severe thunderstorms developed and produced strong winds that downed trees and damaged some roofs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 5, 1:22 PM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 222 PM CDT TUE JUL 5 2011 .DISCUSSION... NEAR-STATIONARY CLUSTERS OF SHOWERS AND EMBEDDED STORMS OVER WESTERN LOUISIANA AND FAR OFFSHORE WATERS...OR SURROUNDING THE CWA ...THAT HAVE FORMED AHEAD OF AN ADVANCING SOUTHEASTERN U.S. PLAINS MID-LEVEL TROUGH. REGION CURRENTLY FALLING IN BETWEEN ANY PRECIPITATION...OR IS WEDGED BETWEEN THIS TROUGH AND A WEAK UPPER LEVEL NORTH CENTRAL GULF LOW. ALTHOUGH THIS LOW IS AIDING IN DRAGGING THIS BOUNDARY SOUTHWARD TOWARDS THE NORTHERN FA...SUBSIDENCE ALONG ITS WESTERN FLANK MAY BE A RAIN INHIBITOR. TODAY'S DEEPER MOISTURE SEEMS TO NOT BE MUCH OF A PLAYER AS GENERAL SUBSIDENCE FROM THE COLORADO-CENTERED 5H RIDGE WINS OUT ONCE AGAIN. IN THE COMING DAYS...MODEL ENSEMBLE HAS WEAK AREAS OF HIGHER PVA ROUNDING THE CURVE WITHIN EASTERLY STEERING FLOW (ARK-LA IN ORIGIN) ...OR AROUND THE EASTERN EDGE OF 5H RIDGING. OVERALL...THE 'NO SYNOPTIC CHANGE' MESSAGE WILL BE ONGOING AS SE'RN PERIPHERY OF RIDGE SEEMS TO HOLD ON UNTIL THE WEEKEND. OVER THE WEEKEND...THE PATTERN IS STILL BEING MODELED TO UNDERGO SUBTLE CHANGE WITH A REGION OF LOWER HEIGHTS (INVERTED TROUGH) DEVELOPING OVER THE WESTERN GULF AND LOWER TEXAS COAST. IF RIDGE DOES WEAKEN TO THE POINT OF ALLOWING THIS INVERTED TROUGH TO ADVANCE WESTWARD...THEN REGION MAY BENEFIT FROM HIGHER RAIN PROBS BY FALLING ON THE CONVERGENT (EASTERN) SIDE OF THIS TROUGH AXIS. BETS ARE ON THE RIDGE FOR NOW...WITH A SLIGHT INCREASE IN GULF POPS FROM SLIGHT TO CHANCE SUNDAY. HIGHER RESOLUTION NMM-WRF MODELING KEEPS THE 38C ISOTHERM AT BAY OVER WEST CENTRAL TEXAS AND... WITH EARLY DAY CLOUD COVER/SLIGHTLY HIGHER PWATS EACH SUCCESSIVE DAY...THE MAJORITY OF AFTERNOON MAXIMUM TEMPERATURES SHOULD PULL UP JUST SHY OF 100F. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 98 75 98 75 / 10 10 20 10 20 HOUSTON (IAH) 75 97 75 97 75 / 20 20 10 20 20 GALVESTON (GLS) 81 93 81 93 81 / 10 20 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 AM CDT TUE JUL 5 2011 TXZ176>178-195>200-210>214-226-227-235>238-060830- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-SAN JACINTO-WALKER-WALLER-WASHINGTON-WHARTON- 323 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY EVENING. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING...AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ163-164-179-060830- HOUSTON-POLK-TRINITY- 323 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOON AND EVENING. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO- GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS ...CLOUD-TO-GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
505 PM CDT TUE JUL 5 2011
TXZ200-214-052245-
CHAMBERS-LIBERTY-
505 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF LIBERTY...MOVING SOUTHWEST AT 5
MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LIBERTY...KENEFICK...
HARDIN...DEVERS AND DAYTON LAKES.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2988 9472 3018 9497 3024 9491 3024 9467
3022 9463 3012 9460 3012 9446 3011 9445
2990 9444 2990 9437 2987 9436
TIME...MOT...LOC 2205Z 066DEG 3KT 3008 9460The Houston radar (KHGX), 78 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
2 thunderstorm wind. Local standard time, as filed.
A severe thunderstorm downed trees in Devers.
A severe thunderstorm produced strong winds that downed some trees and produced roof damage on two metal sheds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336302, 336303.